MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 339473
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while using bd facscanto waste leaked outside of instrument.There was no user impact.The following information was provided by the initial reporter, translated from (b)(6) to (b)(6).After the sit flush, the liquid is not aspirated by the arm.Was the leak in a customer accessible location.Yes.What was the fluid that leaked.Facsflow if so was there leaked fluid in under pressure.No.What is the source of leak waste line or non-waste line.Waste.If waste line, whether it is mixed with bleach or contamination.No.Was the customer exposed to blood or bodily fluids.No.Was there any physical harm to the customer as a result of the leak, no.
 
Additional Manufacturer Narrative
Problem statement: customer reported complaint on a leakage without bleach not contained within the instrument from the sit.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 10dec2019 to date 10dec2020.Complaint trend: there are 2 complaints related to the issue of a fluidic leakage from the sit not contained within the instrument.Date range from 10dec2019 to date 10dec2020.Manufacturing device history record (dhr) review: dhr part #339473 serial # v87500130, file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the leakage of fluid not contained within the instrument was due to a worn fitting.The customer called regarding the issue of the instrument not aspirating after the sit flush resulting in leaking.They were initially given instructions to repair the issue by performing a long clean and massaging the v8 pinch valve tubing, but it did not fix the issue.An fse (field service engineer) was then sent onsite and found that the leakage was due to a worn waste fitting (pn 34350807).The fse replaced this part and performed a cs&t test and verified that the instrument as working as intended.No parts were requested for evaluation as the replaced part was not returnable and was discarded.Although the leakage of waste material can cause harm to the customer, the customer was not harmed in any way from this incident as the leakage was minimal and was of a non-biohazardous material: facsflow.The results were captured prior to any diagnosis decision and was reported to bd as not expected.The safety risk is limited, s2, and there was no impact to customer health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4) install date: 09may2011 defective part number: 34350807 work order notes: subject / reported: 339473 - bd facscanto ii - sit flush problem problem description: following the sit flush, the liquid is not aspirated from the arm.Work performed: vision problem, fitting (34350807) of the arm replaced, problem solved.Checked that the instrument is working properly, cs&t check performance performed successfully cause: fitting (34350807) of the occluded arm solution: part 34350807 not in stock internal notes: (b)(6) 2020-12-11 08: 32: 35z: for dispatch, the customer calls back to request further support to locate the pinch valve and massage the tube.The procedure does not work, technical intervention is required (b)(6) 2020-12-10 12: 56: 04z: further action, helpdesk-await customer response.Long clean doesn't help.Explained the role of the v19 valve and helped the client to identify it.He will contact a colleague who is familiar with the v19 tube massage tool (b)(6) 2020-12-10 10: 31: 59z: further action, helpdesk-await customer response.Situation improves but is not completely resolved: the first sit flush seems to work regularly, but liquid still accumulates at the second.Long clean recommended.(b)(6) 2020-12-10 08: 45: 24z: further action, helpdesk-await customer response.Asked to use distilled hot water in the opening of the aspirator arm.Customer will try and call back later was the leak contained within the instrument? no was the leak in a customer accessible location? yes what was the fluid that leaked? facsflow if so was there leaked fluid in under pressure? no what is the source of leak - waste line or non-waste line? waste if waste line, whether it is mixed with bleach or contamination? no was the customer exposed to blood or bodily fluids? no was there any physical harm to the customer as a result of the leak? no returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part # 338960-04ra, rev.01/vers.A, bd facscanto ii flow cytometer (fluidics) fmea was reviewed.No new hazards have been identified and the current mitigation is sufficient.The severity rating in this file is ¿9¿ based on the previous scale rating.This rating is equivalent to ¿s2¿ in sop6078-02 whereby the leakage is obvious and the leaked fluid was not biohazard but instead facsflow, hence the impact to the customer is negligible to none.The current mitigations are adequate with rpn under acceptable range.Hazard(s) identified? ¿yes ¿no item: 6.Waste function: 6.1 contain waste potential failure mode: 6.1.1 waste not contained potential effect(s) of failure: 6.1.1.1 biohazards potential cause(s)/mechanism(s) of failure6.1.1.1.1 pressure build-up current controls: vent on lid recommended actions: 1.Add filter.2.Pressure sensor for backpressure.Severity: 9 occurrence: 2 detection: 1 rpn: 18 item: 4.Quick disconnect function: 4.1 connects tubing to filters and fluid tanks potential failure mode: 4.1.1 tubing failure potential effect(s) of failure: 4.1.1.1 leaks at waste tank.Biohazard potential cause(s)/mechanism(s) of failure: waste fitting leaks current controls: 1.Pump compensates for leaking severity: 8 occurrence: 4 detection: 1 rpn: 32 mitigation(s) sufficient yes no root cause: based on the investigation results the root cause of the leakage from the sit was due to a worn fitting.Conclusion: based on the investigation results the root cause of the leakage from the sit was due to a worn fitting.The fse found the issue and replaced the fitting.They then tested the instrument with a cs&t test to confirm that it was working as intended.No one was harmed or injured, and no medical diagnosis was performed due to the leakage.The safety risk is limited, s2, and there was no impact to customer health or safety.H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using bd facscanto¿ waste leaked outside of instrument.There was no user impact.The following information was provided by the initial reporter, translated from italian to english: after the sit flush, the liquid is not aspirated by the arm.Was the leak in a customer accessible location? yes.What was the fluid that leaked? facsflow.If so was there leaked fluid in under pressure? no.What is the source of leak waste line or non-waste line? waste.If waste line, whether it is mixed with bleach or contamination? no.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak? no.

Brand Name
BD FACSCANTO
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11120484
Report Number2916837-2021-00002
Device Sequence Number3609260
Product Code OYE
UDI-Device Identifier00382903394739
UDI-Public00382903394739
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number339473
Device Catalogue Number339473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1